Advanced Search
Article Contents
Article Contents

Global asymptotic stability of nonconvex sweeping processes

  • * Corresponding author: Oleg Makarenkov

    * Corresponding author: Oleg Makarenkov
Abstract Full Text(HTML) Figure(2) Related Papers Cited by
  • Building upon the technique that we developed earlier for perturbed sweeping processes with convex moving constraints and monotone vector fields (Kamenskii et al, Nonlinear Anal. Hybrid Syst. 30, 2018), the present paper establishes the conditions for global asymptotic stability of global and periodic solutions to perturbed sweeping processes with prox-regular moving constraints. Our conclusion can be formulated as follows: closer the constraint to a convex one, weaker monotonicity is required to keep the sweeping process globally asymptotically stable. We explain why the proposed technique is not capable to prove global asymptotic stability of a periodic regime in a crowd motion model (Cao-Mordukhovich, DCDS-B 22, 2017). We introduce and analyze a toy model which clarifies the extent of applicability of our result.

    Mathematics Subject Classification: Primary: 58F15, 58F17; Secondary: 53C35.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Illustrations of the notations of the example. The closed ball centered at $ (-1.5, 0) $ is $ \bar B_1 $ and the white ellipses are the graphs of $ S(t) $ for different values of the argument. The arrows is the vector field of $ \dot{x} = -\alpha x $

    Figure 2.  The parameters $ \phi_0 $ and $ \phi_*. $

  • [1] L. Adam and J. Outrata, On optimal control of a sweeping process coupled with an ordinary differential equation, Discrete Contin. Dyn. Syst.–Ser. B, 19 (2014), 2709-2738.  doi: 10.3934/dcdsb.2014.19.2709.
    [2] J. Bastien, F. Bernardin and C.-H. Lamarque, Non Smooth Deterministic or Stochastic Discrete, Dynamical Systems: Applications to Models with Friction or Impact, Wiley, 2013,512 pp.
    [3] H. Benabdellah, Existence of solutions to the nonconvex sweeping process, Journal of Differential Equations, 164 (2000), 286-295.  doi: 10.1006/jdeq.1999.3756.
    [4] B. Brogliato, Absolute stability and the Lagrange–Dirichlet theorem with monotone multivalued mappings, Systems & Control Letters, 51 (2004), 343-353.  doi: 10.1016/j.sysconle.2003.09.007.
    [5] B. Brogliato and W. M. H. Heemels, Observer design for Lur'e systems with multivalued mappings: A passivity approach, IEEE Transactions on Automatic Control, 54 (2009), 1996-2001.  doi: 10.1109/TAC.2009.2023968.
    [6] T. H. Cao and B. S. Mordukhovich, Optimality conditions for a controlled sweeping process with applications to the crowd motion model, Discrete Cont. Dyn. Syst., Ser B., 22 (2017), 267-306.  doi: 10.3934/dcdsb.2017014.
    [7] T. H. Cao and B. Mordukhovich, Optimal control of a nonconvex perturbed sweeping process, Journal of Differential Equations, 266 (2019), 1003-1050.  doi: 10.1016/j.jde.2018.07.066.
    [8] C. Castaing and M. D. Monteiro Marques, BV periodic solutions of an evolution problem associated with continuous moving convex sets, Set-Valued Analysis, 3 (1995), 381-399.  doi: 10.1007/BF01026248.
    [9] G. Colombo and V. V. Goncharov, The sweeping processes without convexity, Set-Valued Analysis, 7 (1999), 357-374.  doi: 10.1023/A:1008774529556.
    [10] G. Colombo and M. D. Monteiro Marques, Sweeping by a continuous prox-regular set, Journal of Differential Equations, 187 (2003), 46-62.  doi: 10.1016/S0022-0396(02)00021-9.
    [11] J. F. Edmond and L. Thibault, BV solutions of nonconvex sweeping process differential inclusion with perturbation, Journal of Differential Equations, 226 (2006), 135-179.  doi: 10.1016/j.jde.2005.12.005.
    [12] J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Mathematical Programming, 104 (2005), 347-373.  doi: 10.1007/s10107-005-0619-y.
    [13] C. O. Frederick and P. J. Armstrong, Convergent internal stresses and steady cyclic states of stress, The Journal of Strain Analysis for Engineering Design, 1 (1966), 154-159.  doi: 10.1243/03093247V012154.
    [14] M. KamenskiiO. MakarenkovL. N. Wadippuli and P. R. de Fitte, Global stability of almost periodic solutions of monotone sweeping processes and their response to non-monotone perturbations, Nonlinear Analysis: Hybrid Systems, 30 (2018), 213-224.  doi: 10.1016/j.nahs.2018.05.007.
    [15] M. Kamenskii and O. Makarenkov, On the response of autonomous sweeping processes to periodic perturbations, Set-Valued and Variational Analysis, 24 (2016), 551-563.  doi: 10.1007/s11228-015-0348-1.
    [16] P. Krejci, Hysteresis, Convexity and Dissipation in Hyperbolic Equations, Gattotoscho, 1996.
    [17] M. Kunze, Periodic solutions of non-linear kinematic hardening models, Math. Methods Appl. Sci., 22 (1999), 515-529.  doi: 10.1002/(SICI)1099-1476(199904)22:6<515::AID-MMA48>3.0.CO;2-S.
    [18] R. I. Leine and N. Van de Wouw, Stability and Convergence of Mechanical Systems with Unilateral Constraints, Lecture Notes in Applied and Computational Mechanics, 36. Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-76975-0.
    [19] E. H. LockwoodA Book of Curves, Cambridge University Press, New York, 1961. 
    [20] B. Maury and J. Venel, A discrete contact model for crowd motion, ESAIM: Mathematical Modelling and Numerical Analysis, 45 (2011), 145-168.  doi: 10.1051/m2an/2010035.
    [21] B. S. Mordukhovich, Variational Analysis and Applications, Springer, 2018. doi: 10.1007/978-3-319-92775-6.
    [22] R. A. PoliquinR. T. Rockafellar and L. Thibault, Local differentiability of distance functions, Transactions of American Mathematical Society, 352 (2000), 5231-5249.  doi: 10.1090/S0002-9947-00-02550-2.
    [23] C. Polizzotto, Variational methods for the steady state response of elasticplastic solids subjected to cyclic loads, International Journal of Solids and Structures, 40 (2003), 2673-2697.  doi: 10.1016/S0020-7683(03)00093-3.
    [24] R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.
    [25] W. Rudin, Principles of Mathematical Analysis, McGraw-hill New York, 1976.
    [26] A. TanwaniB. Brogliato and C. Prieur, Stability and observer design for Lur'e systems with multivalued, nonmonotone, time-varying nonlinearities and state jumps, SIAM Journal on Control and Optimization, 52 (2014), 3639-3672.  doi: 10.1137/120902252.
    [27] L. Thibault, Sweeping process with regular and nonregular sets, Journal of Differential Equations, 193 (2003), 1-26.  doi: 10.1016/S0022-0396(03)00129-3.
    [28] Y. V. Trubnikov and A. I. Perov, Differential Equations with Monotone Nonlinearities, "Nauka i Tekhnika", Minsk, 1986.
    [29] V. A. Zorich, Mathematical Analysis. II, Translated from the 2002 fourth Russian edition by Roger Cooke, Universitext, Springer-Verlag, Berlin, 2004.
    [30] Z. ZhuH. Leung and Z. Ding, Optimal synchronization of chaotic systems in noise, IEEE Transactions on Circuits and Systems I: Fundamental Theory and Applications, 46 (1999), 1320-1329. 
  • 加载中



Article Metrics

HTML views(1177) PDF downloads(213) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint